MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-081070
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon would not deflate.An athletis 8.0mm x 100mm x 75cm pta balloon dilation catheter was selected for use in an arteriovenous (av) fistulagram procedure for treatment of the 75% venous stenosis.The balloon was moved to the stenosis and inflated, the balloon immediately had high atmospheric pressure instead of a gradual increase.The balloon fully inflated for 30 seconds, but would not deflate.The balloon deflated enough to remove it from the sheath after multiple inflation and deflation attempts were made.There were no patient complications.Patient was stable the entire procedure.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Pro code (product code): dqy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.D2b: pro code (product code) - dqy.Device evaluated by mfr: an athletis 8.0mm x 100mm x 75cm, batch number 27212384, 31atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The device was attached to an inflation unit and the balloon was inflated to its rated burst pressure of 31 atmospheres using inflation media glycerol/water and no leaks were noted.A vacuum was then applied, and the balloon was unable to deflate fully due to multiple shaft kinks.The inflation device was verified at 31 atmospheres before and after use with a calibrated pressure gauge.A visual examination identified no issues with the markerbands or the tip of the device that could have contributed to the complaint incident.A visual and tactile examination found multiple shaft kinks along the length of the device.This type of damage is consistent with excessive force being applied to the device.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13239887
Report Number2134265-2021-16522
Device Sequence Number11823142
Product Code LIT
UDI-Device Identifier08714729974116
UDI-Public08714729974116
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model Number39347-081070
Device Catalogue Number39347-081070
Device Lot Number0027212384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown